It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Weight Loss Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-22-2009, 01:45 PM   #1
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Meds and diet don't seem to mix

Hi all--I have really been concentrating on losing some weight recently and it has been horrible. I take meds for depression, bipolar, and migraine--Lithium(600 mg), Paroxetine(10 mg), and Topamax(25 mg). I am doing the old original Weight Watchers diet which is more structured and I have lost 3 pounds, but I don't think it's from the diet--it's because I had a med adjustment. I have been very faithful with the diet over the past three weeks but I'm also faithful with my meds and I think that's my problem--the meds are keeping the weight on me. I'm even exercising every night also and this is very discouraging. I'm 5'2 and 227 and want to get down to 160. I'm almost 53 and know in my heart I won't be 130 again. I've had bloodwork done and according to the pdoc the thyroid looks good but I just know that these meds are doing this. I am so depressed and don't know what else to do. Thanks so much for hearing me out. Hopeto--

 
Old 08-24-2009, 09:56 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2005
Posts: 5,485
tUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB User
Re: Meds and diet don't seem to mix

Hi there! I am so sorry to hear about this. I know that antidepressants can really affect your weight. I took some in the past that made me gain weight, luckily not a lot, but I had to literally drink only protein shakes and eat fruits and veggies to NOT gain weight. As soon as I went off them, I lost weight very easily with diet and exercise. It definitely makes it very difficult! In my experience, I was NOT happy while taking the medication and felt insecure about gaining weight since I had body image problems, so I decided I'd be better off without them. Exercising was what helped me become happier and more relaxed, plus I lost the extra pounds I gained.

Definitely talk to your doctor about this. Perhaps they can take a look at your medication and see if there is anything else they can tweak. I recently went on Prozac (after a while of being scared to go on antidepressants, but this time it's more for anxiety). Prozac seemed to have a smaller risk of weight gain, and so far, no weight gain at all! In fact, I feel like I've been eating more, yet I work out a lot, so could just be from that. I explained to my doctor that weight gain would make me not want to take the medicine at all, so she helped me find my best option. My old antidepressant wasn't all that affective anyway.. just made me sleepy, and thus, I guess I wasn't getting upset as often because all I felt was tiredness (not the way I hoped to feel)!

I'm not sure if changing medications (or dosage) is an option for you, but don't be afraid to talk to your doctor about it. I felt that I had to specifically explain to mine what I did want and what I didn't want. Being happy overall is most important to me, and I decided that being healthy and in shape is just part of that. I feel more confident and comfortable when I can stay at a healthy weight, and I think everyone deserves to feel happy with themselves! I hope things work out better for you and hope you can find something that works out well

 
Sponsors Lightbulb
   
Old 08-27-2009, 05:12 PM   #3
Senior Member
(female)
 
Join Date: Dec 2008
Location: NRH, Texas
Posts: 181
armyofone0508 HB User
Re: Meds and diet don't seem to mix

topamax should help you in weight loss--- no worries there. i'm on lithium right now, 1200mg a day. i noticed that it makes it extremely difficult to lose weight. i'm at the point now....where i don't take it just ot lose weight. it affects your thyroid and metabolism so bad...don't want to scare you...lol...but the test for your thyroid in 2 months could say something worse i don't know anything about the migraine med...but lithium def. did it for me. hth!!
__________________
Diagnosed:
Depression
ADHD
Anxiety

Meds:
Adderall XR, 30mg/2x a day

My sweet baby boy was born: July 12, 2010
~*RJ*~

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
impotence due to blood pressure meds clinton30 High & Low Blood Pressure 7 04-19-2010 06:16 AM
Cold Meds and BP dreams in neon Bipolar Disorder 301 04-05-2009 12:06 AM
Coffee and meds jeanie54 High & Low Blood Pressure 1 10-26-2007 09:52 AM
meds for prostate pain? Help Please! George W Mental Health 0 02-17-2007 02:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Effexor Meridia
Paxil
Phentermine
Potassium
  Prozac
Synthroid
Xenical
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



janewhite1 (8), slenderella (4), Lisa_P (3), Jess75 (3), Kszan (3), hollns (3), Administrator (3), Moxie75 (2), JohnR41 (2), MysticDreams (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!